Self-medication  

25-Apr-16
550

Sir: Through the courtesy of your esteemed newspaper I want to raise the topic of self-medication. Self-medication can sometimes prove to be very dangerous. However, many Pakistani households ignore this grave issue and prefer taking medicines without consulting doctors. This consumption not only dangerous because of the various side effects that a patient can unknowingly exposes himself to, but also due to the probability of attaining resistance against these drugs. The situation is completely different in Western countries where one cannot purchase any life-saving drug off the counter.

Self-medication can also impose some serious effects on the mind and body. Some medicines have side effects like insomnia (sleeping disorder), depression, aggression, restlessness. Some medicines can result in rashes, itching, diarrhoea, vomiting, nausea, stomach ache. Sometimes the disease is misdiagnosed by the family and the person who is self-medicating himself, which leads to rise of many more issues within the body, I humbly request to the people to avoid self-medication and immediately consult a doctor whenever any need arises.

RAMSHA ALAVI

University of Karachi

 


comments powered by Disqus